Modified scheme based on semi-analytic approach for computing non-probabilistic reliability index

Xuyong Chen, Chak Yin Tang, Chi Pong Tsui, Jianping Fan

Research output: Journal article publicationJournal articleAcademic researchpeer-review

19 Citations (Scopus)

Abstract

A new computation scheme proposed to tackle commensurate problems is developed by modifying the semi-analytic approach for minimizing computational complexity. Using the proposed scheme, the limit state equations, usually referred to as the failure surface, are obtained from transformation of an interval variable to a normalized one. In order to minimize the computational cost, two algorithms for optimizing the calculation steps have been proposed. The monotonicity of the objective function can be determined from narrowing the scope of interval variables in normalized infinite space by incorporating the algorithms into the computational scheme. Two examples are used to illustrate the operation and computational efficiency of the approach. The results of these examples show that the proposed algorithms can greatly reduce the computation complexity without sacrificing the computational accuracy. The advantage of the proposed scheme can be even more efficient for analyzing sophistic structures.
Original languageEnglish
Pages (from-to)115-123
Number of pages9
JournalActa Mechanica Solida Sinica
Volume23
Issue number2
DOIs
Publication statusPublished - 1 Jan 2010

Keywords

  • Interval variable
  • Limit state equation
  • Monotonicity
  • Non-probabilistic reliability index
  • Semi-analytic approach

ASJC Scopus subject areas

  • Computational Mechanics
  • Mechanics of Materials
  • Mechanical Engineering

Cite this